Texas, 2024Heat in Texas, September 14 to 19, 2024
September 14 to 19, 2024 · NWS CRP · 15 events in 10 counties and zones
High pressure setup a hot end to the summer.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure setup a hot end to the summer.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 14, 5:41 AM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Sep 14, 5:41 AM CST, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
641 AM CDT Sat Sep 14 2024
...New AVIATION...
.SHORT TERM...
(Today through Sunday)
Issued at 319 AM CDT Sat Sep 14 2024
Key Messages:
- Moderate to major risk of heat related impacts across the northern
Brush Country, and minor to moderate across the remainder of South
Texas, Today.
- Sunday, Minor to moderate risk of heat related impacts across
South Texas.
- Low (20-30%) chance of showers and thunderstorms Sunday.
Today, The 500 mb ridge that has been bringing the return to the hot
weather of the summer, the last day or two, continues to be blocked
by the rex block made up of the ridge in the Lower Great Lakes and
500 mb low, which are the remnants of Francine. So the main concern
is the heat as the temperatures range from around 90 near the coast
to at or just above 100 around Cotulla and LaSalle county. Minimum
relative humidity levels will remain around 40% in the Rio Grande
Plains to near 80% at the Coastal Bend. The best heat indices would
then end up in the inland portions of Kleberg and Nueces counties
with 105-110 heat index values expected.
Tonight, clouds begin to move into the region as moisture moves in
from the west over the mountains, and also from the southeast, along
the Rio Grande Valley toward the sfc lying along the leeside of the
Rocky Mountains and into West Texas.
For Sunday, the models have been all over the place with how the
thunderstorms would evolve. Over the last few nights, the models
have been back and forth with what to do about about tropical storm
Ileana in the Pacific. A couple of nights ago the GFS explicitly
pulled the energy east over the mountains and into South Texas. Last
night, it looked like it would take the energy north, but pull the
moisture east. While most of the models have been showing that
Ileana moves north dissipates, and some of the moisture moves east-
southeast, and mainly in to Deep South Texas. So tonight, the
GFS and the ECMWF have brought the two solutions together. Most of
the energy moves north into Arizona, but a vort max at 500 mb
seems to make it into the Rio Grande Plains of Mexico, with most
of the moisture of Ileana moving over the mountains into Mexico.
So some of the remnants of Ileana meet up with the moisture in the
Rio Grande Plains which seems to be drawn north by a sfc trough
in the lee of the Rocky Mountains and West Texas. The sfc trough
initiates the convection in the Rio Grande Valley Sunday morning,
and spreads them east toward the southern Coastal Bend (Kleberg
and Nueces Counties)with isolated to scattered (15-35% chance)
showers and thunderstorms in southern Brush Country. The models
are all pretty much on board with the rain heading southeast into
Deep South Texas in the afternoon. Thought the NBM was a little
underdone, so blended the 00z ARW/GFS/ECMWF to boost the western
and southern pops a bit. So the expectation is for
showers/thunderstorms to fire off in Mexico and travel down the
rio Grande Plains and out of our area. Temperatures look to remain
into the lower to mid 90s from the cloud cover and the bit of
rain that falls over the southern Brush Country. Heat index values
are expected to remain between 100-105.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 319 AM CDT Sat Sep 14 2024
Key Messages:
- Low to medium (20-35%) chance of showers and thunderstorms Sunday
night into Monday.
- Moderate to Major risk of heat related impacts across the Brush
Country, and Minor to Moderate across the remainder of South Texas
through the end of the work week.
Low to medium rain/storm chances start off the Extended period owing
to the combination of moisture advection from what it currently is
Tropical Storm Ileana over the Baja Peninsula and associated mid-
level energy. Although the highest precip chances can be expected
across western zones Sunday night into Monday, an approaching weak
frontal boundary from the northeast may bring some activity to the
Crossroads area in the evening hours of Sunday. PWATs will climb to
around 2.0-2.4 inches during the aforementioned timeframe, remaining
at around 1.5-1.8 inches through the remainder of the work week.
However, by Tuesday high pressure is expected to settle back over
the region with drier air filtering in at the mid-levels, confining
moisture to the lower layers. A few showers will still be possible
through the end of the week (mainly along the seabreeze), but PoPs
will stay below 25%.
Temperatures are forecast to be on the warm side through the period,
with highs generally in the mid 80s to around 100 all week. With
such high moisture expected over the area along with the warmer
temps, heat index values will be in the 100-109 range throughout this
upcoming week. The risk for experiencing heat related illnesses will
be at Moderate to Major levels over the Brush Country all week, with
generally a Minor to Moderate risk elsewhere. Overnight lows will
range in the 70s nightly.
&&
.AVIATION...
(12Z TAFS)
Issued at 622 AM CDT Sat Sep 14 2024
Fog is once again forming along the Coastal Plain with ALI, NQI,
T69, and VCT (at least for a time) having or had VSBYs down to 1
SM or less, and CIGs below 1000Ft. So have those condition in the
TAFs through 14z. After 14z, the expectation is for another
sunny/VFR day. After 00z, the moisture moves up the RGV, and from
over the Sierra Madre to kick off showers and thunderstorms in
Mexico. There is a 20-40% chance that the showers and
thunderstorms will make it into LRD between 06z/15 and 12z/15.
&&
.MARINE...
Issued at 319 AM CDT Sat Sep 14 2024
A weak to moderate south to southeast flow is expected today through
Sunday. Isolated showers and thunderstorms are possible in the
nearshore waters near Baffin Bay, Sunday as a disturbance moves into
Deep South Texas. Weak to moderate south to southeasterly flow
will persist through mid week. There is a low (10-20%) chance of
showers and thunderstorms daily.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 96 77 90 76 / 0 0 20 10
Victoria 97 74 95 74 / 0 10 10 10
Laredo 101 79 93 76 / 20 30 40 20
Alice 98 76 94 74 / 0 10 20 10
Rockport 89 78 91 77 / 0 0 10 10
Cotulla 101 78 97 76 / 0 10 10 10
Kingsville 97 77 92 76 / 0 10 20 10
Navy Corpus 90 80 87 79 / 0 0 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...JSL
LONG TERM....ANM
AVIATION...JSL/86
In the hours before
Special weather statement, Sep 14, 5:42 AM CST, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
642 AM CDT Sat Sep 14 2024
TXZ232>234-241>247-342>344-346-347-141545-
Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-Inland Nueces-
Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-
Coastal Refugio-Coastal Calhoun-
Including the cities of Beeville, Skidmore, Pettus, Pawnee,
Goliad, Victoria, Bloomington, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso,
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton,
Holiday Beach, Refugio, Woodsboro, Long Mott, Corpus Christi,
Flour Bluff, Portland, Ingleside, Aransas Pass, Bayside,
Austwell, Seadrift, Port Lavaca, and Port O Connor
642 AM CDT Sat Sep 14 2024
...AREAS OF FOG THIS MORNING...
Areas of fog have developed across portions of South Texas
this morning. Expect visibilities generally 1 mile or less
with a few locations seeing visibilities 1/4 mile or less
at times.
Use caution if traveling as visibility may change rapidly
in a short amount of time. Use low beam headlights and leave
extra distance between your vehicle and others on the road.
Heat, Victoria
- When
- September 14, 11:00 AM CST to 3:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- Public
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
CWOP weather stations in the city of Victoria reported heat index values of 110-115.
Heat, Inland San Patricio County
- When
- September 14, 11:00 AM CST to 1:00 PM CST
- Where
- Inland San Patricio County forecast zone
- Reported by
- AWOS
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Sinton Airport measured a heat index of 110 for 2 hours.
Heat, Inland Nueces County
- When
- September 14, 11:00 AM CST to 1:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Corpus Christi Airport measured a heat index of 110 for 2 hours.
Heat, Coastal Nueces County
- When
- September 14, 11:00 AM CST to 4:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- Public
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
CWOP and public weather stations observed a heat index of 110-115 for at most 5 hours.
Heat, Nueces County Islands
- When
- September 14, 11:00 AM CST to 3:00 PM CST
- Where
- Nueces County Islands forecast zone
- Reported by
- Public
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
CWOP weather stations observed a heat index of 110 for 4 hours.
Heat, Coastal San Patricio County
- When
- September 14, 11:00 AM CST to 2:00 PM CST
- Where
- Coastal San Patricio County forecast zone
- Reported by
- AWOS
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Ingleside Airport as well as another CWOP weather station reported heat index of 110-114 for 3 hours.
Heat, Inland Kleberg County
- When
- September 14, 11:00 AM CST to 4:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- AWOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Kingsville Naval Station reported heat index of 110-114 for 4-5 hours, briefly touching 116.
Heat, Jim Wells
- When
- September 14, 11:00 AM CST to 2:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Public
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Public weather station measured a heat index of 110-113 for 3 hours.
Heat, Live Oak
- When
- September 14, 11:00 AM CST to 4:00 PM CST
- Where
- Live Oak forecast zone
- Reported by
- Public
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
CWOP and public weather stations observed a heat index of 110-115 for at most 5 hours.
Heat, Victoria
- When
- September 19, 11:00 AM CST to 3:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- Public
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
CWOP weather stations in the city of Victoria reported heat index values of 110-115.
Heat, Coastal Aransas County
- When
- September 19, 11:00 AM CST to 1:00 PM CST
- Where
- Coastal Aransas County forecast zone
- Reported by
- AWOS
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Rockport AWOS reported heat index near 115 for 2 hours.
Heat, Coastal San Patricio County
- When
- September 19, 11:00 AM CST to 2:00 PM CST
- Where
- Coastal San Patricio County forecast zone
- Reported by
- AWOS
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Ingleside AWOS and CWOP station reported heat index near 115 for 2 hours.
Heat, Inland Nueces County
- When
- September 19, 11:00 AM CST to 1:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- Public
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
CWOP weather station reported 110-114 heat index for 2 hours.
Heat, Inland Kleberg County
- When
- September 19, 11:00 AM CST to 2:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- AWOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Kingsville Naval Station and CWOP weather station reported 110-113 heat index for 3 hours.
Heat, Live Oak
- When
- September 19, 11:00 AM CST to 3:00 PM CST
- Where
- Live Oak forecast zone
- Reported by
- AWOS
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Live Oak County Airport station reported 110-113 heat index for at least 4 hours.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in North Carolina, September 14 to 16, 20241 death · $257,000 · EF0 · 27 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 14, 20246 events
- Dense Fog in New Jersey, September 14, 20245 events
- Damaging Winds and Strong Wind in Texas, September 14, 202456 kt wind · 5 events
- Hail in Nebraska, September 14, 2024$5,000 · 1.5 in hail · 4 events
- Flash Flooding in Alabama, September 14 to 15, 20244 events
- Flash Flood and Heavy Rain in Florida, September 14 to 15, 20243 events
- Damaging Winds in South Dakota, September 14, 202453 kt wind · 3 events
- Flash Flood and Flood in Texas, September 14 to 15, 2024$10,000 · 3 events
- Dense Fog in Maryland, September 14, 20242 events
- Flood and Heavy Rain in Florida, September 14, 20242 events
- Dense Fog in Delaware, September 14, 20241 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1217953, 1217954, 1217955, 1217956, 1217957, 1217958, 1217959, 1217960, 1217961, 1217963, 1217964, 1217965, 1217967, 1217968, 1217969.